Alert archive / North Carolina / River Flood Warnings in 2018
River Flood Warning 9, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this river flood warning at Aug 4, 2018, 1:31 PM EDT for Jones County, North Carolina. It was in force for 3 days.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2018, 1:31 PM EDT (17:31 UTC)
- Expired
- Aug 7, 2018, 10:25 PM EDT
- In force
- 3 days
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Storm-based polygon
- Flood severity
- Minor
County Jones County, NC
The radar
The Morehead City radar (KMHX), 56 km from the middle of the area, began a volume at 17:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Trent River at Trenton (TRTN7).
- Action stage
- 12 ft
- Minor stage
- 14 ft
- Moderate stage
- 19 ft
- Major stage
- 24 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
392
WGUS42 KMHX 041731
FLWMHX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY, NC
131 PM EDT Sat Aug 4 2018
...The National Weather Service in Newport has issued a Flood Warning
for the following rivers in North Carolina...
Trent River At Trenton affecting Jones County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive vehicles through flooded areas. Most flood deaths occur
in automobiles when people try to drive through flooded areas.
Caution is urged when walking near riverbanks. Flood waters will
weaken the banks making them dangerous.
A followup product will be issued by the National Weather Service a
little later.
&&
NCC103-051730-
/O.NEW.KMHX.FL.W.0009.180804T1731Z-000000T0000Z/
/TRTN7.1.ER.180804T1615Z.180804T1720Z.000000T0000Z.NO/
131 PM EDT Sat Aug 4 2018
The National Weather Service in Newport has issued a
* Flood Warning for
The Trent River At Trenton.
* until further notice...or until the warning is cancelled.
* At 1 PM Saturday the stage was 13.1 feet. The river will likely
coninue to rise slowly tonight but remain below 14 feet.
* Flood stage is 13.0 feet.
* Impact...At 13.0 feet...Boat Launch area at the end of Landfill Road
is flooded, and parts of Landfill Road may be flooded. The end of
West Jones Street is inundated as well.
&&
LAT...LON 3511 7738 3509 7733 3507 7732 3505 7734
3507 7738 3509 7740
$$5 follow-up statements
920
WGUS82 KMHX 042337
FLSMHX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY, NC
737 PM EDT Sat Aug 4 2018
...The Flood Warning continues for the following rivers in North
Carolina...
Trent River At Trenton affecting Jones County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive vehicles through flooded areas. Most flood deaths occur
in automobiles when people try to drive through flooded areas.
Stay tuned to developments by listening to NOAA Weather Radio...local
radio...media or cable TV.
&&
NCC103-052336-
/O.CON.KMHX.FL.W.0009.000000T0000Z-000000T0000Z/
/TRTN7.1.ER.180804T1615Z.180804T2320Z.000000T0000Z.NO/
737 PM EDT Sat Aug 4 2018
The Flood Warning continues for
The Trent River At Trenton.
* until further notice.
* At 7 PM Saturday the stage was 13.5 feet.
* Minor flooding is occurring and minor flooding is forecast. The river
has crested upstream of Trenton so additional rises should be limited
before a crest occurs in Trenton.
* Flood stage is 13.0 feet.
* Impact...At 13.0 feet...Boat Launch area at the end of Landfill Road
is flooded, and parts of Landfill Road may be flooded. The end of
West Jones Street is inundated as well.
&&
LAT...LON 3511 7738 3509 7733 3507 7732 3505 7734
3507 7738 3509 7740
$$306
WGUS82 KMHX 051930
FLSMHX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY, NC
330 PM EDT Sun Aug 5 2018
...The Flood Warning continues for the following rivers in North
Carolina...
Trent River At Trenton affecting Jones County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive vehicles through flooded areas. Most flood deaths occur
in automobiles when people try to drive through flooded areas.
Stay tuned to developments by listening to NOAA Weather Radio...local
radio...media or cable TV.
&&
NCC103-061929-
/O.CON.KMHX.FL.W.0009.000000T0000Z-000000T0000Z/
/TRTN7.1.ER.180804T1615Z.180805T1635Z.000000T0000Z.NO/
330 PM EDT Sun Aug 5 2018
The Flood Warning continues for
The Trent River At Trenton.
* until further notice.
* At 2 PM Sunday the stage was 14.1 feet.
* Minor flooding is occurring and minor flooding is forecast. The river
is cresting and is expected slowly fall tonight and Monday.
* Flood stage is 13.0 feet.
* Impact...At 13.0 feet...Boat Launch area at the end of Landfill Road
is flooded, and parts of Landfill Road may be flooded. The end of
West Jones Street is inundated as well.
&&
LAT...LON 3511 7738 3509 7733 3507 7732 3505 7734
3507 7738 3509 7740
$$952
WGUS82 KMHX 061313
FLSMHX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY, NC
913 AM EDT Mon Aug 6 2018
...The Flood Warning continues for the following rivers in North
Carolina...
Trent River At Trenton affecting Jones County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive vehicles through flooded areas. Most flood deaths occur
in automobiles when people try to drive through flooded areas.
Stay tuned to developments by listening to NOAA Weather Radio...local
radio...media or cable TV.
&&
NCC103-071313-
/O.CON.KMHX.FL.W.0009.000000T0000Z-000000T0000Z/
/TRTN7.1.ER.180804T1615Z.180805T1635Z.000000T0000Z.NO/
913 AM EDT Mon Aug 6 2018
The Flood Warning continues for
The Trent River At Trenton.
* until further notice...or until the warning is cancelled.
* At 8 AM Monday the stage was 14.1 feet.
* Minor flooding is occurring and minor flooding is forecast. The river
is cresting and is expected to slowly fall today and Tuesday.
* Flood stage is 13.0 feet.
* Impact...At 13.0 feet...Boat Launch area at the end of Landfill Road
is flooded, and parts of Landfill Road may be flooded. The end of
West Jones Street is inundated as well.
&&
LAT...LON 3511 7738 3509 7733 3507 7732 3505 7734
3507 7738 3509 7740
$$687
WGUS82 KMHX 071408
FLSMHX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY, NC
1008 AM EDT Tue Aug 7 2018
...The Flood Warning continues for the following rivers in North
Carolina...
Trent River At Trenton affecting Jones County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive vehicles through flooded areas. Most flood deaths occur
in automobiles when people try to drive through flooded areas.
Stay tuned to developments by listening to NOAA Weather Radio...local
radio...media or cable TV.
&&
NCC103-081407-
/O.CON.KMHX.FL.W.0009.000000T0000Z-000000T0000Z/
/TRTN7.1.ER.180804T1615Z.180805T1635Z.000000T0000Z.NO/
1008 AM EDT Tue Aug 7 2018
The Flood Warning continues for
The Trent River At Trenton.
* until further notice.
* At 9 AM Tuesday the stage was 13.4 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Flood stage is 13.0 feet.
* Impact...At 13.0 feet...Boat Launch area at the end of Landfill Road
is flooded, and parts of Landfill Road may be flooded. The end of
West Jones Street is inundated as well.
&&
LAT...LON 3511 7738 3509 7733 3507 7732 3505 7734
3507 7738 3509 7740
$$009
WGUS82 KMHX 080225
FLSMHX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY, NC
1025 PM EDT Tue Aug 7 2018
...The Flood Warning continues for the following rivers in North
Carolina...
Trent River At Trenton affecting Jones County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive vehicles through flooded areas. Most flood deaths occur
in automobiles when people try to drive through flooded areas.
Stay tuned to developments by listening to NOAA Weather Radio...local
radio...media or cable TV.
&&
NCC103-080325-
/O.CON.KMHX.FL.W.0009.000000T0000Z-180808T0225Z/
/TRTN7.1.ER.180804T1615Z.180805T1635Z.180807T1935Z.NO/
1025 PM EDT Tue Aug 7 2018
The Flood Warning continues for
The Trent River At Trenton.
* until further notice.
* At 9 PM Tuesday the stage was 13.4 feet.
* Minor flooding is forecast.
* Flood stage is 13.0 feet.
* Impact...At 13.0 feet...Boat Launch area at the end of Landfill Road
is flooded, and parts of Landfill Road may be flooded. The end of
West Jones Street is inundated as well.
&&
LAT...LON 3511 7738 3509 7733 3507 7732 3505 7734
3507 7738 3509 7740
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this river flood warning went out at Aug 4, 9:48 AM EDT, 3 hours 43 minutes earlier.
Area forecast discussion, Aug 4, 9:48 AM EDT, 3 hours 43 minutes before
Area Forecast Discussion National Weather Service Newport/Morehead City NC 948 AM EDT Sat Aug 4 2018 .SYNOPSIS... Strong Bermuda high pressure will remain over the western Atlantic through the weekend extending over Eastern NC, and weaken slightly by early next week, with a weak inland trough developing. A front will slowly approach from the west by late week. && .NEAR TERM /TODAY/... As of 945 AM Sat...No significant changes needed to previous forecast for update. Latest radar imagery shows area of showers and isolated storms blossoming across the area this morning, with lingering vort energy overhead. Increased pops a bit based on current activity. Will continue chance PoPs for most of the day, expecting a sea breeze to develop by late morning, and help focus precip along the US 17 corridor, before shifting further inland in the afternoon. High temps today will again be inhibited somewhat by cloud cover, and will only reach the mid to upper 80s. && .SHORT TERM /TONIGHT/... As of 650 AM Sat...The majority of shower/t'storm activity will end by early evening, and have just a slight chance of rain tonight. Winds will shift slightly to the west, as high pressure ridges to our south, and this will finally cut off the moist southerly flow that has plagued the region for the last few weeks. Low temperatures will be near normal, ranging from the low 70s inland, to the mid to upper 70s along the coast. && .LONG TERM /SUNDAY THROUGH FRIDAY/... As of 3 am Sat...Not much variation through the long term with typical summertime conditions forecast. Mid-state trof will be in place each day with a frontal boundary approaching by midweek. Deep moisture will be in place over the region with chance PoPs each day. Convection will be initiated mainly by seabreeze combined with mid-level vort centers moving through the flow. There may be an increase in activity by mid to late week as the front sinks into the area, becomes stationary and gradually dissipates. Highest PoPs appear to be for Wednesday as the front approaches the area and a strong shortwave ahead of it passes through. Have capped PoPs on Wed at 50% for now. Temperatures will be in the mid 80s coast to upper 80s inland through the period. Lows will range from the lower 70s inland to mid 70s coast and Outer Banks. && .AVIATION /14Z SATURDAY THROUGH WEDNESDAY/... Short Term /through Sunday Morning/... As of 650 AM Sat...A mix of VFR and MVFR conditions are present of the airspace this morning, with IFR conditions holding steady at KPGV. Expect VFR conditions to return shortly, as heating begins and low clouds and fog mix out. Scattered showers and thunderstorms are expected to persist through the day, especially inland, and become more isolated this evening. Expect things to dry out overnight, with VFR conditions maintaining. Long Term /Sunday through Wednesday/... As of 3 am Sat...Similar conditions each day through the long term. Sub- VFR conditions possible each day at the 4 terminals in scattered showers and thunderstorms. Patchy late night/early morning low clouds/fog also possible at terminals that receive convection. Surface winds will be from the south to southwest at 10 knots or less through the period. && .MARINE... Short Term /through tonight/... As of 945 AM Sat...Winds are currently SSW 10-15 kt across the coastal waters with seas 2-3 ft. Expect very little changes going through today, until later tonight, when winds weaken slightly and shift to the west at 5-10 kts. Long Term /Sunday through Wednesday/... As of 3 am Sat...A very benign marine forecast is expected through the extended period as high pressure continues offshore and a mid- level trough remains well to our west. This will lead to S/SW winds 5-15 knots through the period with seas 2-4 feet. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...None. MARINE...None. && SYNOPSIS...SGK NEAR TERM...CQD/SGK SHORT TERM...SGK LONG TERM...HSA AVIATION...HSA/SGK MARINE...CQD/HSA/SGK
Hazardous weather outlook, Aug 4, 2:49 AM EDT, 10 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 249 AM EDT Sat Aug 4 2018 NCZ029-044>047-079>081-090>094-050700- Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Duplin-Lenoir-Jones-Craven-Pamlico- 249 AM EDT Sat Aug 4 2018 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ095-098-103-104-050700- Carteret-Onslow-Outer Banks Dare-Outer Banks Hyde- 249 AM EDT Sat Aug 4 2018 ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Rip Current Risk. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
River Flood Warnings in North Carolina, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.